MAUDE Adverse Event Report: AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER

AV-TEMECULA-CT ARMADA 18 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number 1013469-200
Medical Device Problem Codes Leak/Splash (1354); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Use after damage.Evaluation summary: visual and functional inspection was performed on the returned device.The leak was confirmed.A review of the lot history record identified one associated exception that appears to be related to this complaint.Additionally, a review of the complaint history did not indicate a lot specific issue.It should be noted that the armada 18 otw instruction for use (ifu) states: do not use if the device is damaged.In this case, continuing to use the device did not contribute to the leak.The investigation determined that the reported leak appears to be related to a potential product quality issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery with no tortuosity and no calcification.On the second balloon inflation to 4 atmospheres, a leak in the hub of a 5.5 x 200 mm armada 18 percutaneous transluminal angioplasty (pta) balloon catheter was noted.The pta balloon catheter was continued to be used to complete the second inflation at 4 atmospheres following the identification of the leak.No further inflations were performed.The procedure was successfully completed with the deployment of an unspecified stent.There was no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA 18 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7843938
Report Number2024168-2018-06863
Device Sequence Number1129902
Product Code LIT
UDI-Device Identifier08717648208355
UDI-Public08717648208355
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Catalogue Number1013469-200
Device Lot Number6092341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight72